A first-order spectral perturbation theory of resonant modes that evolve with periodically amplified optical fiber solitons is presented. In contrast with the modulational instability, these modes exhibit a linear growth in amplitude with respect to propagation and have a tuning characteristic that follows an inverse square-root dependence on the amplification period. Numerical results based on a complete solution of the nonlinear Schrödinger equation are also presented that confirm and quantify this behavior.
© 1993 Optical Society of America
Original Manuscript: December 29, 1992
Published: May 15, 1993
J. N. Elgin and S. M. J. Kelly, "Spectral modulation and the growth of resonant modes associated with periodically amplified solitons," Opt. Lett. 18, 787-789 (1993)